Why does my son have major mood swings from antibiotics?

Denise - posted on 02/03/2011 ( 3 moms have responded )

1

8

0

The last few times my 4 yr old has been on antibiotics for ear infection he's had severe mood changes. It's almost like he's possessed. Has anyone else experienced this?

3 Comments

View replies by

Iridescent - posted on 02/04/2011

4,519

272

1080

It could be an adverse reaction as Katherine says. It could also be a psychological change from being ill - does it also happen when he's ill and it's not treated with medications? It can be simply from feeling terrible! I still get ear infections, and believe me I have mood swings as a result. If his awareness changes though, he's hard to wake when he's normally bouncing, get to the ER.

Louise - posted on 02/04/2011

5,429

69

2321

Maybe this is his way of lashing out that he does not like the medicine lets face it it tastes horrid. Try bribery next time so that he knows if he has the horrible stuff he can have a square of chocolate. This may settle him down other than that try a different antibiotic.

Katherine - posted on 02/03/2011

65,420

232

5193

It sounds like he is having an adverse reaction. Are they putting him on penicillin?

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms